Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Oct 27, 2021, 1:36 AM CDT for Dickinson County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 1:36 AM CDT (06:36 UTC)
- Expired
- Oct 27, 2021, 2:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Topeka, KS
- Hail
- 0.00 in
- Wind
- 50
County Dickinson County, KS
The radar
The Topeka radar (KTWX), 68 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 432 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180
WWUS83 KTOP 270636
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
136 AM CDT Wed Oct 27 2021
KSZ035-037-270700-
Dickinson-Morris-
136 AM CDT Wed Oct 27 2021
...A strong thunderstorm will impact portions of southeastern
Dickinson and western Morris Counties through 200 AM CDT...
At 136 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Ramona, moving north at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Herington, White City, Hope, Woodbine and Latimer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3861 9693 3861 9724 3893 9708 3889 9693
3887 9693 3887 9685 3883 9669 3852 9689
3852 9693
TIME...MOT...LOC 0636Z 198DEG 44KT 3854 9703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
JPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Oct 27, 12:32 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 27, 12:32 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1232 AM CDT Wed Oct 27 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 253 PM CDT Tue Oct 26 2021 A strong and slow moving storm system looks to bring rain, gusty winds and chilly conditions to the forecast area over the next few days. At 19Z today, the region remained sandwiched between a surface ridge near the Mississippi River Valley and a 990mb surface low over Colorado. The tight pressure gradient between those two features has been creating some breezy conditions this afternoon with southerly winds gusting to between 20 and 30 kts. Low level wind fields have allowed for moisture advection today and surface dew points are now in the mid to upper 50s west of line from Concordia to Emporia. Td's in the 60s are located in central KS. Stratus has been stubborn so far today, but satellite is showing some scattering in southeast KS. It is possible that some will see a bit of sunshine before the day is over in east-central KS, but clouds will quickly fill back in as ascent increases ahead of the approaching system from the west. For this evening and tonight, thunderstorms are expected to develop after sunset in central KS where HREF shows that MUCAPE values could exceed 2000 J/kg with 6 km bulk shear between 45 and 50 kts. Initial storms could become severe but they look to weaken with time as they move into the CWA after midnight. The more favorable combination of instability and shear is expected to stay just south of the area but there could be enough for a few strong to severe storms in north-central KS around and just after midnight. Damaging wind gusts are the main hazard with any strong or severe storm. With time tonight, rain and some embedded storms will overspread the forecast area. The upper portion of the system will slow and become cutoff from the flow southeast of the area tomorrow. With ample moisture in place, a steady rain could occur for a good portion of the day Wednesday. POPs decrease late tomorrow. Total QPF for this timeframe ranges from a widespread 1 to 2 inches for much of the area, with between 2 and 3 inches possible in far eastern KS. Winds will then begin to increase behind the system. The current forecast has winds flirting with advisory criteria during the day Thursday so later shifts will have to consider going with an advisory. Temperatures will remain cool through the rest of this week as a result of the northerly flow behind tomorrow's system. Highs will be in the 50s until this weekend with overnight temps dipping into the 30s area-wide by Saturday morning. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1225 AM CDT Wed Oct 27 2021 Minor changes to the going forecast. Still looks like an extended period with IFR conditions setting up over the area with LLWS through around sunrise with strong low level flow in place. Can't rule out some embedded thunderstorms overnight into early morning so keeping VCTS mention along with -SHRA continuing to develop and overspread the area. Overall, slow movement from west to east of the current low pressure system should eventually take place with winds changing to a northerly component by mid to late afternoon. These winds will likely increase in speed into the end of the forecast period as continued backing takes place. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Teefey AVIATION...Drake
Hazardous weather outlook, Oct 26, 2:59 PM CDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 259 PM CDT Tue Oct 26 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-272000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 259 PM CDT Tue Oct 26 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight A line of strong to severe storms is expected to develop over central Kansas late this evening. These storms will gradually weaken as they track east over the forecast area during the overnight hours. Damaging wind gusts are possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Any severe weather risk should end by Wednesday morning however rain and occasional thunderstorms will persist through the day into Wednesday night. Locally heavy rains of 1 to 2 inches appear likely with higher amounts possible by late Wednesday night. This could cause minor flooding of low lying areas or poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Oct 27, 1:36 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
136 AM CDT Wed Oct 27 2021
KSZ035-037-270700-
Dickinson-Morris-
136 AM CDT Wed Oct 27 2021
...A strong thunderstorm will impact portions of southeastern
Dickinson and western Morris Counties through 200 AM CDT...
At 136 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Ramona, moving north at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Herington, White City, Hope, Woodbine and Latimer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3861 9693 3861 9724 3893 9708 3889 9693
3887 9693 3887 9685 3883 9669 3852 9689
3852 9693
TIME...MOT...LOC 0636Z 198DEG 44KT 3854 9703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JPThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:23 AM CDT | Special Weather Statement | TOP | Morris | 37 min |
| Oct 27, 2:41 PM CDT | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 30 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.